Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 111, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Sep 3, 2014, 4:46 PM EDT for Fairfield County, Richland County, South Carolina. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2014, 4:46 PM EDT (20:46 UTC)
- Expired
- Sep 3, 2014, 5:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Fairfield County, SC, Richland County, SC
The radar
The Columbia radar (KCAE), 40 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 5:10 PM EDT | TSTM WND DMG | 7 Ssw Winnsboro Mills, SC | WINNSBORO PD REPORTED TREE DOWN ON A POWER LINE NEAR JACKSON CREEK RD AND HWY 269. TIME ESTIMATED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1781 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
026
WUUS52 KCAE 032046
SVRCAE
SCC039-079-032130-
/O.NEW.KCAE.SV.W.0111.140903T2046Z-140903T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
446 PM EDT WED SEP 3 2014
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL FAIRFIELD COUNTY IN CENTRAL SOUTH CAROLINA
NORTHERN RICHLAND COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 530 PM EDT
* AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR WINNSBORO...AND MOVING
NORTH AT 5 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE WINNSBORO
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
LAT...LON 3420 8085 3420 8086 3422 8117 3445 8120
3445 8088
TIME...MOT...LOC 2046Z 128DEG 4KT 3431 8107
$$
HCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 4:09 PM EDT, 37 minutes earlier.
Area forecast discussion, Sep 3, 4:09 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 409 PM EDT WED SEP 3 2014 .SYNOPSIS... HIGH PRESSURE CENTERED OFF THE SOUTHEAST COAST WILL CIRCULATE MOIST AIR INTO THE FORECAST AREA THROUGH THURSDAY. A PERSISTENT UPPER RIDGE WILL HELP MAINTAIN THE HOT TEMPERATURES. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... RIDGE ALOFT AND A MOIST SOUTHEASTERLY LOW LEVEL FLOW WILL CONTINUE OVER THE ARE THROUGH TONIGHT. WEATHER CONDITIONS WILL BE SIMILAR TO THOSE OVER THE PAST SEVERAL DAYS. EXPECT THUNDERSTORMS INTO THIS EVENING. BEST CHANCE IS TO THE NORTH AND WEST OF INTERSTATE 20 AS INDICATED BY HIGH RESOLUTION MODELS. STORMS MOVING SLOWLY TO THE EAST...SO HEAVY RAINFALL AS WELL AS STRONG GUSTY WINDS AND FREQUENT LIGHTNING EXPECTED. ISOLATED SEVERE STORMS POSSIBLE UNTIL EARLY EVENING. HAVE INCREASED POPS ACROSS THE NORTHERN HALF OF SOUTH CAROLINA AND THE CSRA GIVEN CURRENT RADAR IMAGE AND STORM MOTION. THUNDERSTORM COVERAGE SHOULD BEGIN DECREASING DURING THE EVENING. HIGH LOW-LEVEL MOISTURE AND COOLING WITH LIGHT WIND SHOULD RESULT IN AREAS OF FOG DURING THE EARLY MORNING HOURS. RECENT VERIFICATION FAVORS THE WARMER TEMPERATURE GUIDANCE. OVERNIGHT LOWS WILL BE IN THE LOWER 70S. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... HIGH PRESSURE AT THE SURFACE WILL REMAIN OFF THE SOUTHEAST COAST THROUGH THE PERIOD. THIS WILL KEEP A MOIST ONSHORE FLOW MOVING INTO THE REGION. STRONG HEATING DURING THE AFTERNOON WILL COMBINE WITH DEEP MOISTURE AND SOME CONVERGENCE ASSOCIATED WITH A LEE-SIDE TROUGH AND SEA-BREEZE FRONT TO HELP SUPPORT THUNDERSTORMS THURSDAY. THE LIMITING FACTOR BOTH DAYS WILL BE THE STRENGTH OF THE UPPER RIDGE ACROSS THE REGION...WHICH SHOULD HELP LIMIT THUNDERSTORM COVERAGE. WENT WITH GENERAL MODEL CONSENSUS OF POPS BETWEEN 20 AND 30 PERCENT. TEMPERATURES REMAIN WARM...AND WENT SLIGHTLY WARMER THAN CONSENSUS. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... THE LONGER RANGE MODELS CONTINUE TO DISPLAY A COLD FRONT MOVING TOWARDS AND INTO THE REGION SATURDAY AFTERNOON/EVENING...WITH THE FRONT THEN STALLING JUST TO THE SOUTH OF THE FORECAST AREA EARLY NEXT WEEK. DUE TO THE FRONTAL PASSAGE...AND ITS PROXIMITY TO THE AREA NEXT WEEK...THERE WILL CONTINUE TO BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THE PERIOD. DUE TO THE FRONTAL PASSAGE...TEMPERATURES SHOULD DROP BACK DOWN TO NEAR NORMAL NUMBERS. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON WITH THE BEST CHANCE ACROSS THE NORTHERN AND CENTRAL MIDLANDS. AT 20Z STORMS SLOWLY APPROACHING CAE/CUB FROM THE WEST. LESS CHANCE FOR CONVECTION AT OGB. WILL AMEND AS NECESSARY. AS WAS THE CASE LAST NIGHT...WITH HIGH LOW LEVEL MOISTURE AND NOCTURNAL COOLING WILL LIKELY SEE AREAS OF FOG DEVELOP AFTER 09Z. AT THIS TIME WILL MENTION IFR CIGS AND VSBYS IN OGB AND AGS TAFS BETWEEN 10Z AND 13Z. EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE IN LATE NIGHT AND EARLY MORNING STRATUS AND FOG. SCATTERED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH SUNDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Sep 3, 3:43 AM EDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 343 AM EDT WED SEP 3 2014 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-040800- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 343 AM EDT WED SEP 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A FEW OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING COULD POSSIBLY CONTAIN DAMAGING WIND. LOCALIZED FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 3, 3:22 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
322 PM EDT WED SEP 3 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND DMG 8 NE SALUDA 34.09N 81.68W
09/03/2014 SALUDA SC LAW ENFORCEMENT
SALUDA DISPATCH REPORTED POWERLINES DOWN ON
DENNY HWY AT BETHANY SCHOOLHOUSE RD.
&&
HCLocal storm report, Sep 3, 3:50 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
350 PM EDT WED SEP 3 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 2 SE SALUDA 33.98N 81.74W
09/03/2014 SALUDA SC LAW ENFORCEMENT
SALUDA DISPATCH REPORTED TREES DOWN ON ROCK
HILL RD. TIME ESTIMATED BY RADAR.
&&
HCThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 9:22 PM EDT | Special Weather Statement | CAE | McCormick | 38 min |
| Sep 3, 2:44 PM EDT | Severe Thunderstorm Warning | CAE | Saluda | 46 min |
| Sep 3, 3:26 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, McCormick, Saluda | 49 min |
| Sep 3, 4:13 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 47 min |
| Sep 3, 5:05 PM EDT | Areal Flood Advisory | CAE | McCormick | 55 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.